Rhabdomyolysis and AKI with Atorvastatin and Sitagliptin Use in the Setting of Low 25-Hydroxyvitamin D Levels

Rupinder Singh Buttar, Jasveen Batra, Jacqueline Kreimerman, Melissa Aleta, Michal L. Melamed

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We report a case of an 86-year-old woman admitted to the hospital with rhabdomyolysis and acute kidney injury 3 weeks after starting sitagliptin while on long-term atorvastatin therapy. She also had low levels of 25-hydroxyvitamin D and mild chronic kidney disease, which may have contributed to the development of rhabdomyolysis. A review of the literature reveals four previous reports of this drug interaction in elderly patients, some with underlying kidney disease.

Original languageEnglish (US)
Pages (from-to)1-4
Number of pages4
JournalJournal of General Internal Medicine
DOIs
StateAccepted/In press - Jul 13 2017

Fingerprint

Rhabdomyolysis
Kidney Diseases
Chronic Renal Insufficiency
Drug Interactions
Acute Kidney Injury
Atorvastatin Calcium
25-hydroxyvitamin D
Sitagliptin Phosphate
Therapeutics

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Rhabdomyolysis and AKI with Atorvastatin and Sitagliptin Use in the Setting of Low 25-Hydroxyvitamin D Levels. / Buttar, Rupinder Singh; Batra, Jasveen; Kreimerman, Jacqueline; Aleta, Melissa; Melamed, Michal L.

In: Journal of General Internal Medicine, 13.07.2017, p. 1-4.

Research output: Contribution to journalArticle

@article{2355daef5a2b46ee8e3c74a45ef30bcd,
title = "Rhabdomyolysis and AKI with Atorvastatin and Sitagliptin Use in the Setting of Low 25-Hydroxyvitamin D Levels",
abstract = "We report a case of an 86-year-old woman admitted to the hospital with rhabdomyolysis and acute kidney injury 3 weeks after starting sitagliptin while on long-term atorvastatin therapy. She also had low levels of 25-hydroxyvitamin D and mild chronic kidney disease, which may have contributed to the development of rhabdomyolysis. A review of the literature reveals four previous reports of this drug interaction in elderly patients, some with underlying kidney disease.",
author = "Buttar, {Rupinder Singh} and Jasveen Batra and Jacqueline Kreimerman and Melissa Aleta and Melamed, {Michal L.}",
year = "2017",
month = "7",
day = "13",
doi = "10.1007/s11606-017-4115-x",
language = "English (US)",
pages = "1--4",
journal = "Journal of General Internal Medicine",
issn = "0884-8734",
publisher = "Springer New York",

}

TY - JOUR

T1 - Rhabdomyolysis and AKI with Atorvastatin and Sitagliptin Use in the Setting of Low 25-Hydroxyvitamin D Levels

AU - Buttar, Rupinder Singh

AU - Batra, Jasveen

AU - Kreimerman, Jacqueline

AU - Aleta, Melissa

AU - Melamed, Michal L.

PY - 2017/7/13

Y1 - 2017/7/13

N2 - We report a case of an 86-year-old woman admitted to the hospital with rhabdomyolysis and acute kidney injury 3 weeks after starting sitagliptin while on long-term atorvastatin therapy. She also had low levels of 25-hydroxyvitamin D and mild chronic kidney disease, which may have contributed to the development of rhabdomyolysis. A review of the literature reveals four previous reports of this drug interaction in elderly patients, some with underlying kidney disease.

AB - We report a case of an 86-year-old woman admitted to the hospital with rhabdomyolysis and acute kidney injury 3 weeks after starting sitagliptin while on long-term atorvastatin therapy. She also had low levels of 25-hydroxyvitamin D and mild chronic kidney disease, which may have contributed to the development of rhabdomyolysis. A review of the literature reveals four previous reports of this drug interaction in elderly patients, some with underlying kidney disease.

UR - http://www.scopus.com/inward/record.url?scp=85023772536&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85023772536&partnerID=8YFLogxK

U2 - 10.1007/s11606-017-4115-x

DO - 10.1007/s11606-017-4115-x

M3 - Article

SP - 1

EP - 4

JO - Journal of General Internal Medicine

JF - Journal of General Internal Medicine

SN - 0884-8734

ER -